Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hello again........parnate? harry b.

Posted by shellie on October 9, 2000, at 18:54:39

In reply to hello again........parnate?, posted by harry b. on October 9, 2000, at 12:28:03

>

Hi HarryB...
>
> should i have kidney & liver function tests done prior to using parnate? i had hepatitus 30 yrs ago and have had chronic kidney infections since i was a child.

I think you better ask your doctor about that one.

>
> has anyone had a problem with local (dental) anesthetics while taking parnate?

Not me. But in other procedures I needed more anesthetic because nardil reduces the effectiveness of anesthetics (I've been told a few times).

>
> coffee. i drink 3 or 4 20oz coffees a day. will i have to quit all caffein? i know i have to quit the ritalin, but the caffein & ritalin combination has been the thing that's enabled me to keep my butt out of bed all day.

There are many pdocs now prescribing stimulents with maois. I guess they feel the risk is very low. I was put on ritalin with nardil and had no problems with the combination (only I didn't like how the ritalin felt.) Your doctor has to be only a bit out of mainstream to do it. You might want to do a search on combining ritalin or adderall with Parnate or MAOIs. I think there might be something on it on Depression Central (Dr. Irving Goldberg) On the nardil I had no problem drinking coffee although I limit myself because it affects my sleep at night.

>
> mj. any interaction? the cautions on parnate say any cns depressant effect will be magnified. my pulse & bp seem to usually increase with mj. is that a problem?

Nothing happened to me, but at the beginning maybe you should forgo mj, so you are clearer about what's happening with the parnate.

>
> what do you do if you realize that you have just inadvertantly ingested a restricted food or beverage? force yourself to upchuck? wait & see if anything happens? go to the er?
>
I never ever got any reactions with food. But if you eat something and then start to get a bad headache in the back of your head or your pulse gets really slow, I would go to the er to check it out. The only time I got a reaction was from mixing nardil with adrafinil. I knew something was happening and went to a pharmacy to check my bp and it had gone (from my regular 100-110) to 160. Then it stopped going up and went back to normal in 20 minutes. I then bought a blood pressure cuff to keep at home and take in the car when I wasn't sure if a combination of meds could cause a risk.


Especially if you are going to try mj and might not follow the diet exactly, I would buy a blood pressure taker. There are little boxes under $100 that you just put your hand on and they give you a digital reading. The regular kind (that you wrap around your arm and has a digital reading) is under $50.

Good luck: I've heard parnate kicks in faster than nardil, which took quite a while. Shellie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shellie thread:46009
URL: http://www.dr-bob.org/babble/20000926/msgs/46021.html